Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Sertraline / Zoloft / Lustral Post here any messages about sertraline
Reply
 
Thread Tools Display Modes
  #1  
Old 06-02-09, 19:06
Karen's Avatar
Karen Karen is offline
Removed User
 
Join Date: Jul 2004
Location: , , United Kingdom.
Posts: 10,523
Sertraline side effects?

I have just been prescribed 50mg Lustral (Sertraline) by my GP for depression and to hopefully help with the bulimia I am currently struggling with.

I am very scared of weight gain due to antidepressants (because of my eating disorder) and wondered if anyone has got any experience or weight gain or loss on these?

Thanks.

Karen
Reply With Quote
  #2  
Old 06-02-09, 20:04
nikk_dolittle's Avatar
nikk_dolittle nikk_dolittle is offline
NMP Zoo Keeper
 
Join Date: Oct 2007
Posts: 768
Re: Sertraline side effects?

Hi Karen,

I'm on Setraline, 50mg for almost 5 weeks now. going to 100mg next week if my CPN agrees.

I havent had any weight gain or lose through it. Nor any other side effects. It seems to be working too as people have noticed a change in me already.


Nikk x
__________________

Reply With Quote
  #3  
Old 06-02-09, 20:12
Karen's Avatar
Karen Karen is offline
Removed User
 
Join Date: Jul 2004
Location: , , United Kingdom.
Posts: 10,523
Thank you Nikk I am glad you are doing well on it.

For me the whole point of going onto an antidepressant really is due to my eating disorder - in a bulimic phase at present - as the depression is a result of the weight I've gained. So I am hoping I lose weight on these. Weight gain would be a disaster for me.

I still don't know whether to take it. My therapist originally suggested a high dose of Prozac - as it is prescribed at high doses for bulimia - but my GP wanted to give me a low dose and I've read about weight gain when taking it at that level.

I think I'll be too scared to even try this as I'm expecting my weight problems to get worse

Karen xx
Reply With Quote
  #4  
Old 06-02-09, 21:03
nikk_dolittle's Avatar
nikk_dolittle nikk_dolittle is offline
NMP Zoo Keeper
 
Join Date: Oct 2007
Posts: 768
Re: Sertraline side effects?

Hi Karen,

Im sorry to hear this.

If i'm honest, I'm coming out of anorexia after 2 years and I have been Bulimic before I took this for about awhile. now it seems I'm not doing the old ways anymore. It took awhile to settle but It has. I'm no longer self-harming anymore either. I have found something to help then punish myself now.

I think if you start at a low dose It wont have the full effect as taking a high one to start. My CPN wanted me to go from 50mg to 200mg without slowly doing it but I refused becasue of the side effects. but as I havent had any one 3 differnet AD's I might not get any.

Someone else in chat takes it too, and I dont think this has happened. I cant be sure but I havent spoken about it.

The choice is yours if you take it but if you want the help from it.

Pm if you need anything.

nxx
__________________

Reply With Quote
  #5  
Old 07-02-09, 23:08
Karen's Avatar
Karen Karen is offline
Removed User
 
Join Date: Jul 2004
Location: , , United Kingdom.
Posts: 10,523
Thank you Nikk

Sorry you've had eating disorder problems too. I am glad you've found a way through it as that is encouraging to read. At the moment I feel very trapped.

I bottled out of starting the Sertraline this morning Fears about even more weight gain got the better of me over night

I'm going to try again tomorrow morning. I don't really want to risk taking it at night in case it makes my insomnia worse. I've read it can do that.

I will try tomorrow though as things can't really be a lot worse than they are at the moment.

Karen xx
Reply With Quote
  #6  
Old 08-02-09, 16:17
Angelai's Avatar
Angelai Angelai is offline
Intermediate Member
 
Join Date: Dec 2008
Posts: 467
Re: Sertraline side effects?

Hi Karen

I've been on Sertraline (this round!) for about 15 months. During that time (and while taking if before) my weight has gone up and down. Sorry I can't be more specific!

I just wanted to say this - my big issue is emetophobia, so I'm VERY reluctant to take any kind of meds at all. If there is any mention of stomach problems in the list of side effects I won't take it. But, I HAD to do something about my anxiety/depression (maybe caused by severe emetophobia? Who knows??!) so I agreed to the sertraline again anyway. If I get ill, I can always stop taking it right?

I know emetophobia and bulimia are 2 completely different things, but the 'side effects' of them both are often intolerable. I think what I'm trying to say is, try the meds. You've got nothing to lose, and if you start to put weight on you don't have to stay on them.

Good luck x
Reply With Quote
  #7  
Old 08-02-09, 16:56
joans60's Avatar
joans60 joans60 is offline
Junior Member
 
Join Date: Sep 2008
Posts: 253
Re: Sertraline side effects?

Hi Karen
I have been on Sertraline for about 4 months and I have not put weight on I take 50mg in a morning. I have found them to help me I am not as anxious as before. The only think that I do get with them is I can go hot with them after a few days all side effects wear of. If you want anymore information please pm me.





Joan
__________________
I CAN I WILL I AM
Reply With Quote
  #8  
Old 08-02-09, 22:38
Karen's Avatar
Karen Karen is offline
Removed User
 
Join Date: Jul 2004
Location: , , United Kingdom.
Posts: 10,523
Thank you both.

Despite deciding last night that I would start the medication this morning I chickened out again

I know my fears are irrational because I can always stop taking it if my bulimia gets worse but I am finding it really hard to get past this fear.

I think what I really want is a guaranteed way to lose weight since that would help alleviate my depression but the bulimia is so out of control.

Making plans to try again tomorrow but I really am not sure if I can get past my fears about this.

Karen xx
Reply With Quote
  #9  
Old 09-02-09, 18:21
Angelai's Avatar
Angelai Angelai is offline
Intermediate Member
 
Join Date: Dec 2008
Posts: 467
Re: Sertraline side effects?

Hi Karen.

This has really been playing on my mind - what I wrote yesterday about taking the meds anyway. If I needed to take something but there was a possibility that it would make me be sick, nothing on earth would make me take it. The way you feel about your weight is no different, or less traumatic. Thinking about what I wrote, I was worried it would seem insensitive, but I really didn't mean it that way
Reply With Quote
  #10  
Old 09-02-09, 22:54
Karen's Avatar
Karen Karen is offline
Removed User
 
Join Date: Jul 2004
Location: , , United Kingdom.
Posts: 10,523
Angelai - Don't worry. I wasn't upset by your post, nor did I think it insensitive.

I do realise the fear I have of taking these antidepressants is a bit irrational because it is true I can always stop them again if I notice any problems with food or my weight. However, anxiety doesn't follow logic as we all know

So, I've had the prescription since Friday and as yet I haven't convinced myself to take even one of them. I know it is silly and every night I go to bed and promise myself I will start tomorrow, but tomorrow comes and I still don't start

Maybe tomorrow

Karen xx
Reply With Quote
Reply

Tags
effects, sertraline, side


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
sertraline side effects. bubbles Sertraline / Zoloft / Lustral 10 03-09-12 10:55
No Side Effects And No Effects.... 50cent84 Sertraline / Zoloft / Lustral 4 13-11-08 04:43
coming off sertraline how long do the side effects last dribble Medication 0 22-05-08 02:08
Sertraline Side Effects Mooky Sertraline / Zoloft / Lustral 2 21-11-07 16:08
side effects from sertraline need help mazzatazza Sertraline / Zoloft / Lustral 4 09-10-06 21:18


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.